Beiträge zur Algebra und Geometrie / Contributions to Algebra and Geometry, Vol. 43, No. 2, pp. 303-324 (2002)

Distance-preserving Maps in Generalized Polygons, Part II: Maps on Points and/or Lines

Eline Govaert, Hendrik Van Maldeghem

University of Ghent, Pure Mathematics and Computer Algebra, Galglaan 2, 9000 Gent, Belgium, e-mail:,

Abstract: In this paper, we characterize isomorphisms of generalized polygons (in particular automorphisms) by maps on points and/or lines which preserve a certain fixed distance. In Part I, we considered maps on flags. Exceptions give rise to interesting properties, which on their turn have some nice applications.

Keywords: generalized polygons, distance-preserving maps

Classification (MSC2000): 51E12

Full text of the article:

[Next Article] [Contents of this Number]
© 2002 ELibM for the EMIS Electronic Edition